MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P LAT STEM SIZE 6; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P LAT STEM SIZE 6; CEMENTLESS STEM
Catalog Number 01.18.416
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 10/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Batch review performed on 07 november 2019: lot 180748: (b)(4) items manufactured and released on 11-july-2018.Expiration date: 2023-06-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: patient reoperated few months after primary tha due to dislocation.Implants were removed.Cement (not medacta) was applied after removal of implants and the patient had pulmonary embolism and passed away.No reason to suspect that the explanted devices had any role in the pulmonary embolism.The reason for reoperation (dislocation of tha with a very large head) should not be sought in a defective implant.Other implant involved in the event, batch review performed on october 23rd, 2019: ball heads: mectacer 01.29.212 biolox delta ceramic ball head 12/14 ø 40 size s - 4 (k112115) lot.189653 lot 189653: (b)(4) items manufactured and released on 11-lug-2018.Expiration date: 2023-06-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported events (infection and dislocation).
 
Event or Problem Description
About 4 months after primary the surgeon revised the patient hip for a dislocation.Acetabular components from a competitor.When the patient was opened the surgeon noticed an infection and decided to remove all the implants.After adding cement of competitor (no medacta cement used) the patient went through pulmonary embolism and passed away.The surgeon was implanting only competitor implants.

Brand Name
STEM: AMISTEM P AMISTEM-P LAT STEM SIZE 6
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9290196
Report Number3005180920-2019-00928
Device Sequence Number19423729
Product Code LZO
UDI-Device Identifier07630040720151
UDI-Public07630040720151
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2023
Device Catalogue Number01.18.416
Device Lot Number180748
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;